<head> <meta content="text/html; charset=windows-1252" http-equiv="Content-Type"> <title>Publications</title> <style type="text/css"> <!-- body { margin:0; padding:0; text-align: left; font-family: Arial, Helvetica, sans-serif; font-size:14px; color: #000000; line-height:1.5em; text-decoration:none; background-color:#ffffff; } H1 { color:00427F; } H2 { color:00427F; } H3 { color:00427F; } :link { text-decoration:none; color:#990000; } :visited { text-decoration:none; color:#990000; } :active { text-decoration:none; color:#990000; } -->
USC monogram
USC College logo
Francis Bonahon Math logo

Francis Bonahon: List of Publications

Books and monographs

  1. New Geometric Splittings of Classical Knots, and the Classification and Symmetries of Arborescent Knots (with Larry Siebenmann), 1979-2009, current version available here.
  2. Low-dimensional geometry. From Euclidean surfaces to hyperbolic knots. Student Mathematical Library, 49. IAS/Park City Mathematical Subseries. American Mathematical Society; Institute for Advanced Study (IAS), 2009.
  3. Involutions et fibrés de Seifert dans les variétés de dimension 3, Thèse de Troisième Cycle, Université de Paris-Sud, Orsay, 1979. Scanned copy available here.

Research articles

  1. The Witten-Reshetikhin-Turaev representation of the Kauffman bracket skein algebra (with Helen Wong), arXiv:1309.0921, to appear in Proc. Amer. Math Soc.
  2. Representations of the Kauffman bracket skein algebra I: invariants and miraculous cancellations (with Helen Wong), arXiv:1206.1638, to appear in Inventiones Mathematicae.
  3. The hyperbolic revolution: from topology to geometry, and back, in: A century of advancing mathematics (S. Kennedy, D. J. Albers, G. L. Alexanderson, D. Dumbaugh, F. A. Farris, D. B. Haunsperger, P. Zorn eds.), Mathematical Association of America, 2015, pp. 3-13.
  4. Parametrizing Hitchin components (with Guillaume Dreyer), Duke Math. J. 163 (2014), 2935-2975.
  5. Infinitesimal Liouville currents, cross-ratios and intersection numbers (with Dragomir Saric), J. Topology 39 (2012), 213-225. 
  6. Kauffman brackets, character varieties, and triangulations of surfaces (with Helen Wong), in: Topology and geometry in dimension three, 179–194, Contemp. Math. 560, American Mathematical Society, 2011.
  7. Quantum traces for representations of surface groups in SL2 (with Helen Wong), Geometry & Topology 15 (2011), 1569-1615.
  8. Load balancing by network curvature control, (with M. Lou, E. Jonckheere, F. Bonahon, Y. Baryshnikov, B. Krishnamachari), Int. J. of Computers, Communications & Control VI (2011), 134-149.
  9. Euclidean versus hyperbolic congestion in idealized versus experimental networks, (with Edmond Jonckheere, Mingji Lou, Yuliy Baryshnikov), Internet Math. 7 (2011), 1-27.
  10. Quantum Teichmüller theory and representations of the pure braid group, Comm. Contemp. Math. 10 (2008), 913-925.
  11. Scaled Gromov hyperbolic graphs, (with Edmond Jonckheere and Poonsuk Lohsoonthorn)  J. Graph Theory  57  (2008), 157-180.
  12. Representations of the quantum Teichmüller space and invariants of surface diffeomorphisms (with Xiaobo Liu), Geom. Topol. 11(2007), 889-937.
  13. Kleinian groups which are almost fuchsian,  J. Reine. Angew. Math. 287 (2005), 1-15.
  14. The metric space of geodesic laminations on a surface II: small surfaces (with Xiaodong Zhu), Geom. Topol. Monogr. 7 (2004) 509-547.
  15. Lamination mesurées de plissage des variétés hyperboliques de dimension 3 (with Jean-Pierre Otal), Ann. of Math. 160 (2004), 1013-1055.
  16. The metric space of geodesic laminations on a surface. I (with Xiaodong Zhu), Geom. Topol. 8 (2004), 539-564.
  17. Variation of the Liouville measure of a hyperbolic surface (with Yasar Sözen),Ergodic Theory Dynam. Systems 23 (2003), 729-758.
  18. Hyperideal polyhedra in hyperbolic 3-space (with Xiliang Bao), Bull. Soc. Math. France 130 (2002), 457-491.
  19. Geometric structures on 3-manifolds, in: Handbook of geometric topology, 93-164, North-Holland, Amsterdam, 2002.
  20.  The Weil-Petersson and Thurston symplectic forms (with Yasar Sözen), Duke Math. J. 108 (2001), 581-597.
  21. Geodesic laminations on surfaces, in: Laminations and foliations in dynamics, geometry and topology (Stony Brook, NY, 1998), 1-37, Contemp. Math 269, Amer. Math. Soc., Providence, RI, 2001.
  22. A Schläfli-type formula for convex cores of hyperbolic 3-manifolds, J. Differential Geom. 50 (1998), 25-58.
  23. Variations of the boundary geometry of 3-dimensional hyperbolic convex cores, J. Differential Geom. 50 (1998), 1-24.
  24. Geodesic laminations with transverse Hölder distributions, Ann Sci. École Norm. Sup. 30 (1997), 205-240. 
  25. Transverse Hölder distributions for geodesic laminations, Topology 36 (1997),  103-122. 
  26. Shearing hyperbolic surfaces, bending pleated surfaces and Thurston's symplectic form, Ann. Fac. Sci. Toulouse Math. 5 (1996),  233--297.
  27. Surfaces with the same marked length spectrum, Topology Appl. 50 (1993), 55-62. 
  28. Earthquakes on Riemann surfaces and on measured geodesic laminations, Trans. Amer. Math. Soc. 330 (1992),  69-95. Available on JSTOR if you or your institution subscribe. 
  29. Ensembles limites et applications, in: Proceedings of the International Congress of Mathematicians, Vol. I, II (Kyoto, 1990), 599-608, Math. Soc. Japan, Tokyo, 1991.
  30. Geodesic currents on negatively curved groups, in: Arboreal group theory (Berkeley, CA, 1988), 143-168, Math. Sci. Res. Inst. Publ. 19, Springer, New York, 1991. 
  31. The geometry of Teichmüller space via geodesic currents, Invent. Math. 92 (1988), 139-162. 
  32. Variétés hyperboliques à géodésiques arbitrairement courtes (with Jean-Pierre Otal), Bull. London Math. Soc. 20 (1988), 255--261.
  33. The characteristic toric splitting of irreducible compact 3-orbifolds (with L.C. Siebenmann), Math. Ann. 278 (1987), 441--479. 
  34. Bouts des variétés hyperboliques de dimension 3, Ann. of Math. 124 (1986),  71-158. Available on JSTOR if you or your institution subscribe. 
  35. The classification of Seifert fibred 3-orbifolds (with L.C. Siebenmann), in: Low-dimensional topology (Chelwood Gate, 1982), 19-85,London Math. Soc. Lecture Note 95, Cambridge University Press, 1985.
  36. Scindements de Heegaard des espaces lenticulaires (with Jean-Pierre Otal), Ann Sci. École Norm. Sup. 16 (1983),  451--466 (1984). 
  37. Cobordismof automorphisms of surfaces, Ann Sci. École Norm. Sup.16 (1983),  237-270.
  38. Ribbon fibred knots, cobordism of surface diffeomorphisms and pseudo-Anosov diffeomorphisms, Math. Proc. Cambridge Philos. Soc. 94 (1983), 235-251. 
  39. Difféotopies des espaces lenticulaires, Topology 22 (1983),  305--314. 
  40. Scindements de Heegaard des espaces lenticulaires (with Jean-Pierre Otal), C. R. Acad. Sci. Paris Sér. I Math. 294 (1982), 585-587.
  41. Cobordisme des difféomorphismes de surfaces, C. R. Acad. Sci. Paris Sér. A-B 290 (1980), A765-A767.